Alert archive / Puerto Rico / Areal Flood Warnings in 2012

Areal Flood Warning 5, NWS JSJ

March 27, 2012

NWS JSJ issued this areal flood warning at Mar 27, 2012, 5:06 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 5:06 PM CDT (22:06 UTC)
Expired
Mar 28, 2012, 5:08 AM CDT
In force
12 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Mar 27, 2:13 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 27, 2:13 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
313 PM AST TUE MAR 27 2012

.SYNOPSIS...LARGE UPPER TROUGH ACROSS THE WESTERN ATLANTIC WILL
CONTINUE TO DOMINATE THE REGION INTO EARLY NEXT WEEK. A SHEARLINE
WILL MOVE ACROSS THE AREA TONIGHT BUT ACTUAL COLD FRONT WILL STALL
JUST NORTH OF THE AREA THURSDAY NIGHT.

&&

.DISCUSSION...NUMEROUS SHOWERS DEVELOPED ACROSS THE CORDILLERA
CENTRAL WITH VERY HEAVY RAIN. THESE SHOWERS ARE EXPECTED TO
DISSIPATED NEAR SUNSET. THROUGHINESS WILL CONTINUE ACROSS THE
REGION DURING THE NEXT FEW DAYS...WHICH WILL ENHANCE THE
DEVELOPMENT OF SHOWERS ACROSS THE INTERIOR SECTION OF PUERTO
RICO. VERY LIGHT WINDS WILL CONTINUE TO PREVAIL ACROSS THE REGION
THROUGH AT LEAST WEDNESDAY AFTERNOON. WINDS WILL INCREASE
WEDNESDAY AFTERNOON AS HIGH PRESSURE SYSTEM BUILDS ACROSS THE
WESTERN ATLANTIC. IN THE LONG TERM...NO SIGNIFICANT WEATHER EVENTS
ARE FORECAST TO AFFECT THE LOCAL REGION.

&&

.AVIATION...VCTS WILL CONTINUE ACROSS TJMZ AND TJPS THROUGH AT
LEAST 27/22Z. ELSEWHERE VFR CONDITIONS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  82  73  82 /  30  30  50  40
STT  74  83  74  83 /  30  30  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

64/71
Hazardous weather outlook, Mar 27, 4:29 AM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
529 AM AST TUE MAR 27 2012

AMZ710>745-PRZ001>013-280930-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
529 AM AST TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE
ESPECIALLY ACROSS THE INTERIOR SECTIONS OF PUERTO RICO AND ALONG THE
CORDILLERA CENTRAL THIS AFTERNOON. THE MAIN CONCERN TODAY WILL BE
THE SLOW MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS...WHICH
COULD PRODUCE HIGH RAINFALL ACCUMULATIONS ALONG THE CORDILLERA
CENTRAL. THIS SCENARIO WILL RESULT IN QUICK RISES IN RIVERS...STREAMS
AND CREEKS...AS WELL AS INCREASE THE POTENTIAL FOR URBAN FLOODING.
ALSO...THE THREAT OF MUDSLIDES WILL ALSO CONTINUE IN AREAS OF
STEEP TERRAIN WHERE SIGNIFICANT RAINFALL HAS OCCURRED IN RECENT
DAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF SIGNIFICANT WEATHER OR FLOOD PROBLEMS WOULD BE
GREATLY APPRECIATED.

AMZ715-725-VIZ001-002-280930-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
529 AM AST TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 9:35 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 1:25 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 1:49 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 27, 2:12 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 2:50 PM CDTAreal Flood AdvisoryJSJ3 hr
Mar 27, 3:17 PM CDTFlash Flood WarningJSJ3 hr
Mar 27, 3:57 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 27, 4:00 PM CDTAreal Flood AdvisoryJSJ2 hr
Mar 27, 4:56 PM CDTAreal Flood WarningJSJ4 hr
Mar 27, 4:57 PM CDTAreal Flood WarningJSJ4 hr
Mar 27, 6:05 PM CDTAreal Flood AdvisoryJSJ115 min
Mar 27, 6:12 PM CDTAreal Flood AdvisoryJSJ108 min

Nearby

Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.